MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA SHOULDER SYSTEM; GLENOIDSPHERE 39XØ24.5

MEDACTA INTERNATIONAL SA SHOULDER SYSTEM; GLENOIDSPHERE 39XØ24.5
Model Number 04.01.0170
Medical Device Problem Codes Device Dislodged or Dislocated (2923); Migration (4003)
Health Effect - Clinical Code Implant Pain (4561)
Date of Event 12/19/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 20-dec-2024.Lot 1904876: (b)(4) items manufactured and released on 04-oct-2019.Expiration date: 2024-09-23.No anomalies found related to the problem.To date, all the items of the same lot have been sold with no similar reported event during the period of review.Clinical evaluation: revision 4 years and 6 months after primary rsa, due to glenosphere dissociated from the baseplate.From the post-primary radiograph, the glenosphere seems not fully coupled with the baseplate.Therefore, this may have led to the dissociation of the two parts.Moreover, according to report, metallosis was found during revision surgery indicating a probable relative movement between baseplate and glenosphere.Additional implant involved; batch review performed on 20-dec-2024.Reverse shoulder system 04.01.0151 glenoid baseplate - ø24.5x15 (k170452) lot 1908235: (b)(4) items manufactured and released on 26-feb-2020.Expiration date: 2025-02-16.No anomalies found related to the problem.To date, all the items of the same lot have been sold with no similar reported event during the period of review.
 
Event or Problem Description
At about 4 years and 6 months after primary, the patient came in reporting pain and from the performed x-rays it has been noticed that the glenosphere dissociated from the baseplate and glenosphere screw unscrewed.On the post-primary radiographs, a slight gap can be seen between the tip of the glenoid screw and the baseplate peg.Moreover, metallosis was found during revision surgery.A new glenosphere, glenosphere screw and inlay have been successfully implanted.
 
Additional Manufacturer Narrative
Visual inspection performed by medacta r&d shoulder project manager: the glenosphere articular surface does not report any major signs of wear but only two minor scratches in the superoposterior portion of the articular surface.The taper interface displays only minor signs of wear, although in the inferoposterior quadrant a major scratch is present.In correspondance of that sign, the laser marked medacta logo looks partially worn out, whereas the othjer laser marked texts in the backsurface are not worn out.This may be caused by a contact with the glenosphere backsurface with a not well implanted glenoid polyaxial locking screw.Indeed, if a polyaxial screw is not well inserted into the baseplate, the screw head will be a bit proud with respect to its own seat, thus leading to a contact with the abcksurface of the glenosphere.The glenosphere screw torx interface does not show any sign of usage or wear.Its threaded portion does not display any sign of wear.The central portion (not threaded) looks majorly worn out with a central visibile scratch.The screw head looks worn out.Based on the information available no definitive root cause can be established, although it is likely that the glenosphere was not fully coupled with the baseplate, contributing to the dissociation and to the metallosis due to a possible movement between the implants.There is no indication that any potential issue with the device may have caused or contributed to the event, and the device history record review does not indicate any potential manufacturing related issue.

Brand Name
SHOULDER SYSTEM
Common Device Name
GLENOIDSPHERE 39XØ24.5
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ   6874
Manufacturer Contact
marco giannessi
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key21165846
Report Number3005180920-2024-01132
Device Sequence Number9429605
Product Code PHX
UDI-Device Identifier07630040706575
UDI-Public07630040706575
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
K170452
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 05/07/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/23/2024
Device Model Number04.01.0170
Device Lot Number1904876
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/19/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date01/16/2025
Supplement Report FDA Received Date05/07/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/04/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown